JAMES M. FALKO, M.D.; FRED B. THOMAS, M.D., F.A.C.P.
Although Blomgren, Condemi, and Vaughan (1) reported abdominal pain in 4 of 44 patients with drug-related lupus erythematosus, no patients with the drug-induced lupus erythematosus syndrome have been described with acute pancreatitis.
We report here a case of the procainamide-induced lupus erythematosus syndrome manifested clinically only by acute pancreatitis.
A 65-year-old white man was admitted to our hospital after 2 days of abdominal pain, nausea, and vomiting. He had been taking procainamide, 500 mg three times a day, for 7 months for a cardiac arrhythmia, and nitroglycerin for angina pectoris. He denied any alcohol intake, history of gall bladder disease,
Learn more about subscription options.
Register Now for a free account.
FALKO JM, THOMAS FB. Acute Pancreatitis Due to Procainamide-Induced Lupus Erythematosus. Ann Intern Med. 1975;83:832–833. doi: 10.7326/0003-4819-83-6-832
Download citation file:
Published: Ann Intern Med. 1975;83(6):832-833.
Cardiology, Gastroenterology/Hepatology, Lupus Erythematosus, Pancreatic Disease, Rheumatology.
Results provided by:
Copyright © 2017 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use
This PDF is available to Subscribers Only